MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+15.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+15.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136509000
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: e3: initial reporter is a lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle metal on metal medical records received.After review of the medical records, the patient was revised to address trunnionosis, metal on metal bearing wear, hip pain, elevated metal ions.Operative note reported diffuse metallosis with synonvial staining, corrosion on the trunnion and within the internal bore of the femoral head.Clinical visit on (b)(6) 2020 reported abductor deficiency, damage from trichinosis due to elevated metal ions, adverse reaction to metal debris, mild trendelenburg gait, fluid around the insertion of gluteus medius tendon with additional loss of a portion of the gm tendon.Mri reported edema within the greater trochanter and abductor tendons.Patient had received primary left total hip arthroplasty in 2001.In 2008, patient's left hip was revised to address acetabular liner implant polyethylene bearing wear, acetabular osteolysis/osteolytic cysts, instability/subluxation and interface failure/loosening of the ingrowth cup at bone to implant interface.Products were changed to depuy cup and metal-on-metal bearing products.Post-operatively, patient began experiencing pain over the greater trochanter, which worsened after he fell during hiking in (b)(6) 2020.On (b)(6) 2020, patient's left hip was revised to address trunnionosis.A very well-fixed porous coated depuy stem was extracted using a femoral trochanteric osteotomy, along with the depuy metal head.The depuy cup was retained, but the depuy metal liner was exchanged for a depuy polyethylene liner.Surgeon noted gross metallosis, as well as gross corrosion of the stem trunnion and inside bore of the femoral head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the medtech orthopedics metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.

Brand Name
12/14 ARTICUL 40MM M SPEC+15.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds LS11 8DT
UK   LS11 8DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21376994
Report Number1818910-2025-02577
Device Sequence Number14415298
Product Code LPH
UDI-Device Identifier10603295033042
UDI-Public(01)10603295033042(17)130711(10)2695915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2013
Device Catalogue Number136509000
Device Lot Number2695915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR W/GRIPTION 60MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight148 KG